Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taken Monistat for yeast infection. Itchy and swollen labia on right side. Why?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 115 Questions
I had a yeast infection Caused by antibiotics and I treated it using the 7 day monistat. And now my labia on the right side is itchy and swollen and I don't know why?
Posted Sun, 9 Sep 2012 in Vaginal and Uterus Health
Answered by Dr. Mihail Iepure 1 hour later
Welcome to XXXXXXX
If you experience persistent itching accompanied by swelling than you have to thinking about recurrent vulvovaginal candidiasis or there may be involved another factors. Make a self assessment and check if swelling is accompanied by pain on touching, local tenderness, vulvar asymmetry, burning sensation- to rule out Bartholin’s gland cyst , local abscess. Itching can be also due to irritation from body fluids ( vaginal discharge, urine drops ) , perfumes, soaps, lotions, lubricants ,etc.. associated with tight fitting occlusive clothes. Bacterial vulvovaginitis can cause as well pruritus. Important is to detect the cause and treat or remove. At this stage I would advice you avoidance of sexual intercourse for few days, choose carefully body lotion, soaps, etc.., sitz bath with sodium bicarbonate, topical local corticosteroids ( hydrocortisone ) or triamcinolone locally .Topical medication can be applied to the vulva but not into vagina, oral antihistamines like Loratadine or Benadryl may help.
Hope this helps, if you have additional queries don’t hesitate to ask.
Best Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor